Alert archive / Ohio / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 41, NWS Wilmington, OH

May 10, 2000Union County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at May 10, 2000, 1:59 AM EDT for Union County, Ohio. It was in force for . No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 10, 2000, 1:59 AM EDT (05:59 UTC)
Expired
May 10, 2000, 12:50 AM EDT
In force
Issued by
NWS Wilmington, OH
Area
Whole counties

County Union County, OH

The radar

The Cincinnati radar (KILN), 105 km from the middle of the area, began a volume at 06:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 6.0 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2000-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 863 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2000-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 120 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
863 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
1570 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
120 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.2
Supercell composite
3.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

219 
WUUS51 KILN 100400
SVRILN
OHC159-100450-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
1159 AM EDT WED MAY 10 2000

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  UNION COUNTY IN CENTRAL OHIO.

* UNTIL 1250 AM EDT

* AT 1158 AM EDT... DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  13 MILES SOUTHWEST OF MARYSVILLE... MOVING NORTHEAST AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MILFORD CENTER AT 1208 AM EDT .
  DIPPLE AT 1215 AM EDT .
  MARYSVILLE AT 1215 AM EDT .
  MAGNETIC SPRINGS AT 1227 AM EDT .

DAMAGING WINDS AND LARGE HAIL ARE LIKELY. GO INSIDE A STURDY
BUILDING AND STAY AWAY FROM WINDOWS

.END/TIPTON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 9:00 PM EDT, 4 hours 59 minutes earlier.

Area forecast discussion, May 9, 9:00 PM EDT, 4 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
900 PM EDT TUE MAY 9 2000

STG MID LVL S/WV MOVG INTO ERN MO AS 70KT KNOT WND MAX ROTATES ARND
BASE OF TROF INTO LWR OH VLY. DEEP SFC LO NR CHI WITH SWRD TRAILING
CDFNT ALONG IL/IN STATE LINE. TWO DISTINCT PRE-FRONTAL LINES OF
CNVCTN HV DVLPD. INTIAL LINE MOVG ACRS NW OH IN FAVORABLE UPR DIV
AREA IN RR QUAD OF 250MB 110KT JET. SB CAPES IN NW OH ARND 3000
J/KG. MAIN EFFECTS OF THIS AREA OF CNVCTN STAYING JUST N OF ILN/S
CWA. THIS UPR DIV AREA XPCTD TO SHIFT N ALLOWING THIS AREA OF CNVCNT
TO CONT N OF CWA.

SECOND LINE OF CNVCTN MOVG E ARND 40KTS INTO CNTRL IN. THESE STORMS
MOVG INTO MORE UNSTBL AIR. SB CAPES ACRS SERN IN AND SW OH 2000-2500
J/KG. ILN 00Z SOUNDING SHWS SB CAPE 1845 J/KG WITH VRY WK CAP
INDICATED BY WRM AIR JUST BLO 700 MB. THIS CAP SHUD WEAKEN AS S/WV
ROTATES EWD AND HEIGHTS FALL. THEREFORE XPC DEEP CNVCTN TO CONT EWD
INTO ERN IN AND WRN OH THIS EVE. MAX THETA-E DIFF OF 18 DEG
INDICATES POTENTIAL FOR DMGG WNDS AND WBZ 10.5K FT IS A LTL HI BUT
WL SUPP A. VIL OF THE DAY APPEARS TO BE ARND 58-60. INTEGRATED DAPE
FM WXMAGIC YIELDS MAX WND GUSTS TO 67 MPH. APPEARS THAT MAIN THREAT
WL BE DMGG WNDS. WIND FIELDS ARE STG BUT 0-6KM SHEAR VALUES OF 147
M2/S2 NOT AS FAVORABLE AS SHEAR TO THE N.

TEMP WISE WL MAKE SOME MINOR ADJUSTMENTS TO DROP LOWS A BIT OVRNGT
BASED ON READINGS BHD CDFNT.

.ILN...NONE.

RANDALL

In the hours before

Local storm report, May 9, 11:25 PM EDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
1125 PM EDT TUE MAY 9 2000

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1055 PM    FLORENCE                  KY   .88 INCH HAIL
05/9/00   BOONE

1007 PM    HAGERSTOWN                IN   WIND DAMAGE
05/9/00   WAYNE                          POWER LINES DOWN

1054 PM    ELSMERE         |          KY   .75 INCH HAIL
05/9/00   KENTON

SH
Local storm report, May 10, 1:40 AM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
140 AM EDT WED MAY 10 2000

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....
q
101 AM    BUTLER TWP                OH   1.00 INCH HAIL
05/10/00   MONTGOMERY

112 AM    BETHEL TWP                OH   1.00 INCH HAIL
05/10/00   MIAMI

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 1:00 AM EDTSevere Thunderstorm WarningILNClinton45 min
May 10, 1:03 AM EDTSevere Thunderstorm WarningILNMiami52 min
May 10, 1:13 AM EDTSevere Thunderstorm WarningILNChampaign, Clark47 min
May 10, 1:18 AM EDTSevere Thunderstorm WarningILNGreene47 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.